Trying to come off Zopiclone

I have recently become anxious and depressed and am currently struggling to feel better. I know eventually I probably will do but at the moment its real hard, especially as I feel quite alone with these feelings as I don't have a partner or family to support me. My doctor has prescribed Mirtazapine which I have taken before and which is helping. However my other problem is that I have been taking Zopiclone tablets for sleeping for some time now and have been getting a supply via the internet. My doctor knows about this now and is trying to support me to come off this. I have in the last few days reduced my dose to 50% of what I was on by cutting one tablet into quarters. This morning I feel very anxious again. I did not have a very good day yesterday at all and am even having feelings of paranoia mixed in as well. Its quite frightening how I'm feeling sometimes but hopefully I'll feel better as the day progresses. Am I doing the right thing by trying to come off the Zopiclone now or should I wait until the mirtazapine has reached full effect? I am determined not to increase my dose today of Zopiclone but it will be very hard. I don't know of any support groups for this. Any help or advice would be much appreciated. Thanks.

5 Replies

oldestnewest
  • hello friend, i was on zolpidem , or one of the so called 'Zed drugs' . i suffered from hallucinations from that drug . so i went cold turkey , whilst going onto mirtazapine. i am sleeping much better on mirtazapine , and my moods are better . the zopiclone and zolpidem are now in the group of benzodiazapenes. very addictive and hard to get off . the side affects you are having will be down to the the reduction you are doing . you need to slow down your reductions , the side affects must be crippling you . talk to your doctor and ask to have a benzo reduction plan made out for you. i live in greater manchester and go to a benzo reduction self help group , and also have been seeing a councillor working with my G.P during my reductions from benzos. i hope this helps my friend , i do know it is a hard journey on benzo reductions, they say its worse than heroin . take care...

  • Thanks Misaq - your post was very helpful.

  • Ive been on zolpidan since last Thursday 11th April as I wasn't sleeping and was having panic attacks. I was on 7.5 mg strength. So far I have only taken one a night ( 7 in total ) and was told today by my GP they are a tablet to take as and when you need them but not every night. Your symptoms and problems sound awful and a lot lot worse than mine, when I decided on Tuesday 17th I would try NOT to take one I had the most awful day ever on Wednesday. They are really addictive. Scared to go to bed tonight in case I cant sleep without a tablet. Be strong Love nanny ann

  • Try and reduce them to 3.5mg tablets (your GP can prescribe those). This may make it easier to then stop. Since you've only been on them for a week or so your withdrawal symptoms should go in a day or two. You can try some other relaxation techniques before you go to bed to help you sleep such as breathing deeply and exhaling deeply for several minutes, having a bath or shower, meditation, etc. If you have an android phone there is also a free app called "breathe2relax" which you can listen to before you retire or even listen in bed. Good luck.

    I have not taken any Zopiclone tablets for over a week now. My new job is help keeping me busy and, although I have felt very much on edge for alot of the days, it is slowly improving. Not sure how

    I will feel in another week but its one day at a time really. I am going on a boost (therapy) course for one evening a week very soon and also starting some counselling sessions in a week, so hopefully this will help.

  • hi formidible i think you are doing the right thing by gettng off these pills.only take pills that are given by your doctor.hope you feel better soon.

You may also like...